# SDR 99ZZZX974

- Difficulty date: November 24, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4954L
- Make and model: Piper PA 28-180
- Aircraft serial: 284325
- Engine: Lyc O360A4A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Bearing Insert
- Part number: LW13521
- Condition: Worn Out
- Location: Nr 4 Cylinder
- Part time: 998 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE LOST OIL PRESSURE IN-FLIGHT.  ENGINE TEAR DOWN FOUND NR 4 ROD INSERT WAS COMPLETELY BURNED OUT.  INSERT COULD HAVE SPUN IN ROD CLOSING OFF OIL SUPPLY.  THIS CAUSED THE ROD BOLT TO BREAK.  THE ROD CAP WAS DRIVEN THROUGH THE BOTTOM OF THE CASE INTO OIL SUMP.  NR 3 ROD WAS EXCESSIVELY HOT AND THE ROD NUTS WERE LOOSE.  ANOTHER PROBLEM WAS NR 2 PISTON PIN PLUG HAD BROKEN OFF IN THE PIN AND THE LARGE END HAD BEEN WORKING IN THE PISTON PIN HOLE MAKING IT VERY LARGE.  THE OIL RING WAS BROKEN AND THE CYLINDER WAS SCORED.   THE ENG HAS AN OIL FILTER.  OIL WAS CHANGED 32 HRS AGO.
